Vol. 84, No. 2, 1979

Recent Issues
Vol. 321: 1
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Ultra-Hausdorff H-closed extensions

Jack Ray Porter and R. Grant Woods

Vol. 84 (1979), No. 2, 399–411

Introduction. A Hausdorff topological space X is called ultra-Hausdorff if, given two distinct points p and q of X, there is an open-and-closed (henceforth called “clopen”) subset A of X such that p A and qA. A Hausdorff space X is H-closed if, whenever it is embedded as a subspace of another Hausdorff space Y , it is a closed subset of Y . In this paper we characterize those Hausdorff spaces that have ultra-Hausdorff H-closed extensions and construct, for such spaces, the projective maximum of the set of ultra-Hausdorff H-closed extensions. We compare this projective maximum to the Katětov H-closed extension, and examine when continuous functions can be continuously extended to this projective maximum.

Mathematical Subject Classification 2000
Primary: 54D35
Secondary: 54D15
Received: 16 October 1978
Published: 1 October 1979
Jack Ray Porter
R. Grant Woods